MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401091
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff was used in a cysto ureteroscopy laser lithotripsy and right ureteral stent procedure on (b)(6) 2022.During procedure, when catheter was removed, the guidewire frayed, and it got stuck inside the dual lumen catheter.The procedure was completed with a new amplatz super stiff.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: corewire break.
 
Additional Manufacturer Narrative
Device code a0401 captures the reportable event of corewire break.The returned amplatz super stiff stuck in the catheter was analyzed.During product analysis, the corewire was broken at 2.5 cm from the distal tip to the transition point and the coil wire was unraveled.The reported complaint of guidewire stuck is confirmed.Based on the condition of the returned device, engineers determined that the evidence gathered through investigation determines that the most probable cause is manufacturing deficiency; since there were problems traced to manufacturing process.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16399553
Report Number3005099803-2023-00777
Device Sequence Number6433398
Product Code EZB
UDI-Device Identifier08714729191193
UDI-Public08714729191193
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2025
Device Model NumberM0066401091
Device Catalogue Number640-109
Device Lot Number0029042719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2023
Initial Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Patient Weight54 KG